Alert archive / Wisconsin / Special Weather Statements in 2025

Special Weather Statement, NWS Green Bay, WI

August 9, 2025Lincoln County, Marathon County, Oneida County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 9, 2025, 7:13 AM CDT for Lincoln County, Marathon County, Oneida County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2025, 7:13 AM CDT (12:13 UTC)
Expired
Aug 9, 2025, 8:15 AM CDT
In force
62 min
Issued by
NWS Green Bay, WI
Hail
0.50 in
Wind
40

Counties Lincoln County, WI, Marathon County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 164 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

195 
WWUS83 KGRB 091213
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
713 AM CDT Sat Aug 9 2025
 
WIZ010-018-030-035-036-091315-
Wood WI-Marathon WI-Portage WI-Oneida WI-Lincoln WI-
713 AM CDT Sat Aug 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WOOD...NORTHWESTERN
PORTAGE...LINCOLN...MARATHON AND CENTRAL ONEIDA COUNTIES THROUGH 815
AM CDT...

At 712 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Lake to near Rib Lake to near
Loyal. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Strong thunderstorms will be near...
  Abbotsford, Tripoli, and Willow Reservoir around 720 AM CDT.
  Spencer and New Wood Wildlife Area around 725 AM CDT.
  Tomahawk around 735 AM CDT.
  Newbold and Gilbert around 740 AM CDT.
  Rhinelander, Woodboro, and Birch Trails Girl Scout Camp around 745 
  AM CDT.
  Merrill, Council Grounds State Park, and Crystal Lake Scout 
  Reservation around 750 AM CDT.
  Harrison around 755 AM CDT.
  Wausau and Dutch Corners around 805 AM CDT.

Other locations impacted by these storms include Big Eau Pleine
County Park, Moon, Harshaw, Blenker, Fenwood, Otter Lake Campground,
Doering, Knowlton, Roosevelt, and Mc Naughton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4570 9004 4574 9002 4585 8926 4547 8938
      4547 8943 4459 8947 4459 9031
TIME...MOT...LOC 1212Z 254DEG 35KT 4568 8996 4528 9021 4478 9053 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

GK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:46 AM CDT, 27 minutes earlier. Its key messages:

  • There is a slight risk of severe thunderstorms and excessive rainfall today and early tonight. Strong to locally damaging winds and flash flooding in urban areas will be the primary concerns through tonight. The greatest severe weather and flooding potential is expected from the Fox Valley eastward to the lakeshore from mid-afternoon through mid-evening.
  • Thunderstorms with heavy rainfall will bring a continued threat of urban flooding to parts of central and east central WI Sunday and Sunday night.
  • Gusty south winds and building waves will result in hazardous boating and swimming conditions on Lake Michigan from early this morning through this evening.
Area forecast discussion, Aug 9, 6:46 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
646 AM CDT Sat Aug 9 2025

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- There is a slight risk of severe thunderstorms and excessive
  rainfall today and early tonight. Strong to locally damaging
  winds and flash flooding in urban areas will be the primary
  concerns through tonight. The greatest severe weather and
  flooding potential is expected from the Fox Valley eastward to
  the lakeshore from mid-afternoon through mid-evening.

- Thunderstorms with heavy rainfall will bring a continued threat
  of urban flooding to parts of central and east central WI
  Sunday and Sunday night.

- Gusty south winds and building waves will result in hazardous
  boating and swimming conditions on Lake Michigan from early this
  morning through this evening.

&&

.DISCUSSION...
Issued at 433 AM CDT Sat Aug 9 2025

Despite a pronounced inversion between 800-700 mb on forecast
soundings and 700 mb temperatures of +11 to +13 C covering the
forecast area, small pockets of thunderstorms broke out
overnight. Most of the storms developed in association with a
compact vort max, and within the corridor of a 35-40 knot LLJ.
Even though MUCAPE of 1500-2500 j/kg was present, weak deep layer
shear of 10 to 20 kts was a limiting factor for severe weather. As
predicted, a line of strong thunderstorms was developing in
eastern MN early this morning, and this was expected to work its
way into NC/C WI this morning.

Heat Concerns Today...Increasing clouds and periods of showers and
thunderstorms will result in cooler temperatures than yesterday,
with heat indices only reaching the lower to middle 90s in parts
of eastern WI. As a result, there should not be any need to issue
additional Heat Advisory headlines today. As the cold front
shifts southeast of the area, more comfortable temperatures are
anticipated by early next week, though readings will remain above
normal for most locations.

Precipitation/Thunderstorm Trends...A line of thunderstorms over
parts of eastern MN and northwest WI is expected to reach NC WI
shortly after 12z/Sat, but should weaken as it encounters weaker
deep layer shear and instability. If this convection and
associated cloud cover persists well into the morning, it could
diminish our severe threat this afternoon/evening. At this point,
it still appears that additional convection will develop as a
cold front arrives this afternoon and evening. The best
instability should be present from the Fox Valley to the
lakeshore, and some of the CAMs show the most robust convection
occurring there from mid-afternoon through mid-evening. A very
moist air mass (PWATS of 1.75 to 2.25 inches) will set up across
the southeast half of the forecast area tonight through Sunday
night, with periods of torrential rainfall possible, especially
as short-wave troughs move through. Probabilistic forecasts
support rainfall totals between 1.5 and 3 inches from the Fox
Valley to the lakeshore. Considered issuing a Flood Watch for
possible urban flash flooding, but confidence was still not high
enough to pull the trigger on a headline. A secondary cold front
and upper trough will move through early next week, bringing
additional thunderstorm chances. Quieter weather looks to return
by mid-week, though that may be short-lived.

Small Craft Advisory and Beach Hazards Today...Persistent gusty
south winds will cause waves to build to 4-6 feet on Lake
Michigan starting early this morning and continuing through this
evening. This will result in hazardous boating conditions for
small craft and dangerous swimming conditions. Small Craft
Advisories and Beach Hazards Statements are in effect on Lake
Michigan.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 639 AM CDT Sat Aug 9 2025

A line of strong thunderstorms will move through NC/C WI this
morning, but should weaken as they shift into eastern WI during
the late morning/early afternoon. Additional storms may develop
ahead of a cold front this afternoon and evening, but confidence
in this happening is not high, as stabilization and cloud cover
from the morning convection could hinder redevelopment. Any storms
that do develop could produce strong winds and torrential
rainfall. Most of the shower and thunderstorm activity should be
focused over the southeast part of the forecast area tonight, but
locations farther northwest could see extensive low stratus and
and fog development overnight.

LLWS will taper off quickly this morning, but south winds will
become gusty during the day.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement through late tonight for WIZ022-040-050.
&&

DISCUSSION.....Kieckbusch
AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 9, 3:28 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
328 AM CDT Sat Aug 9 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
328 AM CDT Sat Aug 9 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms across much of the
forecast area. A line of thunderstorms developing in eastern MN
could bring some strong wind gusts as it moves through parts of
north central and central Wisconsin this morning. Additional
storms will likely develop ahead of a cold front as it moves
through the forecast area this afternoon and evening. A few severe
storms with damaging winds and torrential rainfall will be
possible, especially in parts of central and east central
Wisconsin, including the Fox Valley, from mid-afternoon through
mid-evening. Localized urban flooding will be possible.

There is an increased risk of rip currents on Lake Michigan
beaches from early this morning through this evening. A Beach
Hazards Statement has been issued.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Additional rounds of thunderstorms will be possible Sunday into
Sunday night, especially over the southeast half of the forecast
area. While the threat of severe storms is fairly low during this
period, there is potential for torrential rainfall and urban
flooding in parts of central and east central Wisconsin.
Additional thunderstorms will be possible at times during the
early part of the next work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and this evening.

LMZ521-522-541>543-100830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
328 AM CDT Sat Aug 9 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty south winds and high waves will likely result in conditions
hazardous to small craft from early this morning through this
evening. A Small Craft Advisory has been issued for the Lake
Michigan nearshore waters.

There will be a chance of thunderstorms this afternoon and
tonight. The stronger storms will be capable of producing gusty
winds and torrential rainfall. Any thunderstorms that develop
will pose a threat to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms will be possible at times from Sunday through
Sunday night, and at times early next week. Any thunderstorm
could pose a threat to mariners.

Kieckbusch

In the hours before

Special weather statement, Aug 9, 7:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
713 AM CDT Sat Aug 9 2025

WIZ010-018-030-035-036-091315-
Wood WI-Marathon WI-Portage WI-Oneida WI-Lincoln WI-
713 AM CDT Sat Aug 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WOOD...NORTHWESTERN
PORTAGE...LINCOLN...MARATHON AND CENTRAL ONEIDA COUNTIES THROUGH 815
AM CDT...

At 712 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Lake to near Rib Lake to near
Loyal. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Abbotsford, Tripoli, and Willow Reservoir around 720 AM CDT.
  Spencer and New Wood Wildlife Area around 725 AM CDT.
  Tomahawk around 735 AM CDT.
  Newbold and Gilbert around 740 AM CDT.
  Rhinelander, Woodboro, and Birch Trails Girl Scout Camp around 745
  AM CDT.
  Merrill, Council Grounds State Park, and Crystal Lake Scout
  Reservation around 750 AM CDT.
  Harrison around 755 AM CDT.
  Wausau and Dutch Corners around 805 AM CDT.

Other locations impacted by these storms include Big Eau Pleine
County Park, Moon, Harshaw, Blenker, Fenwood, Otter Lake Campground,
Doering, Knowlton, Roosevelt, and Mc Naughton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4570 9004 4574 9002 4585 8926 4547 8938
      4547 8943 4459 8947 4459 9031
TIME...MOT...LOC 1212Z 254DEG 35KT 4568 8996 4528 9021 4478 9053

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

GK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:33 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Oneida42 min
Aug 9, 8:20 AM CDTSpecial Weather StatementGRBForest40 min
Aug 9, 8:33 AM CDTSpecial Weather StatementGRBLanglade27 min
Aug 9, 9:28 AM CDTFlood WatchGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more7 hr
Aug 9, 10:53 AM CDTAreal Flood AdvisoryGRBLanglade, Lincoln, Marathon, Menominee, Portage, Shawano and 1 more3 hr
Aug 9, 12:13 PM CDTSpecial Weather StatementGRBPortage, Wood62 min
Aug 9, 12:18 PM CDTSpecial Weather StatementGRBBrown42 min
Aug 9, 1:00 PM CDTSpecial Weather StatementGRBOconto45 min
Aug 9, 1:03 PM CDTSpecial Marine WarningGRB57 min
Aug 9, 1:11 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara, Winnebago36 min
Aug 9, 1:44 PM CDTSpecial Weather StatementGRBWaupaca31 min
Aug 9, 1:56 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca34 min
Aug 9, 2:06 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee39 min
Aug 9, 2:16 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano, Waupaca44 min
Aug 9, 2:20 PM CDTSpecial Weather StatementGRBCalumet, Winnebago40 min
Aug 9, 2:30 PM CDTSpecial Marine WarningGRB60 min
Aug 9, 2:32 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie, Winnebago43 min
Aug 9, 2:34 PM CDTSpecial Marine WarningGRB66 min
Aug 9, 2:40 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee50 min
Aug 9, 2:42 PM CDTTornado WarningGRBBrown, Calumet10 min
Aug 9, 2:56 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc, Oconto34 min
Aug 9, 3:24 PM CDTSpecial Weather StatementGRBManitowoc51 min
Aug 9, 3:24 PM CDTSpecial Weather StatementGRBKewaunee51 min
Aug 9, 3:28 PM CDTSpecial Marine WarningGRB62 min
Aug 9, 3:32 PM CDTSpecial Marine WarningGRB118 min
Aug 9, 3:35 PM CDTSpecial Marine WarningGRB25 min
Aug 9, 3:46 PM CDTSevere Thunderstorm WarningGRBDoor44 min

Nearby

Special Weather Statements in Wisconsin, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.